Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 148, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2015, 2:22 PM CDT for Crockett County, Dyer County, Gibson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2015, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 26, 2015, 2:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crockett County, TN, Dyer County, TN, Gibson County, TN
The radar
The Memphis radar (KNQA), 94 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:18 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 26, 12:18 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1218 PM CDT FRI JUN 26 2015 .UPDATE... UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW. JCL && .DISCUSSION... /ISSUED 1027 AM CDT FRI JUN 26 2015/ SKIES ARE MOSTLY SUNNY ACROSS THE FORECAST AREA THIS MORNING WITH TEMPERATURES IN THE 80S. SURFACE BOUNDARY CURRENTLY EXTENDS FROM CENTRAL INDIANA THROUGH SOUTHWEST MISSOURI AND INTO NORTHEAST OKLAHOMA. SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH SOUTHWEST MISSOURI AT THE MOMENT. THUNDERSTORMS WILL EVENTUALLY MOVE INTO THE FORECAST AREA LATER THIS AFTERNOON AND INTO THIS EVENING. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS WITH THE BEST CHANCE OF SEVERE WEATHER OVER NORTHERN SECTIONS OF THE FORECAST AREA. WILL UPDATE FORECAST TO REMOVE SOME MORNING WORDING. ARS PREV DISCUSSION... /ISSUED 626 AM CDT FRI JUN 26 2015/ AN ACTIVE WEATHER PATTERN IS SETTING UP ACROSS THE MID SOUTH TODAY WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON THROUGH TONIGHT. AN UNSEASONABLY POTENT UPPER LEVEL SHORTWAVE POSITIONED OVER THE CENTRAL PLAINS THIS MORNING WILL CONTINUE TO ADVANCE SOUTHEASTWARD THROUGH THE REMAINDER OF TODAY THROUGH THE FIRST PART OF THE WEEKEND. THIS WILL HELP TO PUSH A SIGNIFICANT COLD FRONT THROUGH THE REGION TONIGHT INTO SATURDAY MORNING. INITIALLY...A MESOSCALE CONVECTIVE SYSTEM ORGANIZED ACROSS NORTH-CENTRAL MISSOURI AT DISCUSSION TIME WILL MOVE SOUTHEAST...FORCED BY A DEVELOPING ORGANIZED CONVECTIVE COLD POOL. THIS MCS MAY REACH NORTHERN PORTIONS OF THE FORECAST AREA THIS MORNING. MUCH OF THE LATEST CONVECTIVE ALLOWING SHORT TERM MODEL GUIDANCE WEAKENS THIS COMPLEX AFTER SUNRISE AS IT OUTRUNS BETTER DYNAMIC FORCING TO THE NORTHWEST AND LOW LEVEL FLOW WEAKENS. THIS WILL BE MONITORED CLOSELY TO ENSURE IT DOES NOT CONTINUE ON THROUGH THE MORNING HOURS. FURTHER SOUTH ACROSS THE REMAINDER OF THE MID SOUTH...DAYTIME HEATING COMBINED WITH A SEASONABLY MOIST AIRMASS AND WEAK HEIGHT FALLS ALOFT SHOULD SUPPORT DIURNALLY ENHANCED SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. STRONGER DYNAMIC FORCING WITH NOTABLE MID LEVEL HEIGHT FALLS ON THE ORDER OF 60DM WILL SURGE INTO NORTHERN PORTIONS OF THE MID SOUTH EARLY THIS EVENING. NUMEROUS THUNDERSTORMS SHOULD DEVELOP LATE THIS AFTERNOON ALONG THE SOUTHEASTWARD SURGING CONVECTIVELY INFLUENCED COLD FRONT ACROSS NORTHERN SECTIONS OF THE REGION. THESE STORMS SHOULD DEVELOP IN AN UNSTABLE AIRMASS AS MLCAPES APPROACH 3000 J/KG WITH MID LEVEL LAPSE RATES BETWEEN 6.5-7.0C/KM PRIOR TO CONVECTIVE OVERTURNING OF THE ATMOSPHERE. IN ADDITION...LOW AND MID LEVEL WIND FIELDS SHOULD INCREASE EARLY THIS EVENING ALONG AND SOUTH OF A DEVELOPING SURFACE WAVE THAT SHOULD RACE EASTWARD ALONG THE FRONT FROM EASTERN MISSOURI ACROSS THE LOWER OHIO VALLEY OVERNIGHT. THE COMBINATION OF MID LEVEL HEIGHT FALLS...A MODERATELY UNSTABLE AIRMASS...AND MODEST SHEAR ON THE ORDER OF 30 TO 40 KTS...SHOULD SUPPORT A SEVERE WEATHER THREAT WITH A STRONGLY FORCED CONVECTIVE LINE OF STORMS MOVING SOUTH TOWARDS THE INTERSTATE 40 CORRIDOR DURING THE EVENING HOURS...AND SOUTH OF I-40 AFTER MIDNIGHT. IT APPEARS THAT SUFFICIENT DYNAMIC FORCING...MODEST SHEAR...AND A WARM/MOIST LOW LEVEL AIRMASS SHOULD ALLOW THE SEVERE THREAT TO PERSIST WELL INTO THE OVERNIGHT HOURS. AT THIS TIME...IT APPEARS THAT THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH THE POTENTIAL FOR AN ENHANCED CORE OF WINDS ASSOCIATED WITH ANY FORWARD PROPAGATING MESOSCALE CONVECTIVE SYSTEM (MCS). THIS IS SUPPORTED BY THE PRIMARILY UNIDIRECTIONAL FLOW OF WINDS THROUGH THE ATMOSPHERE. AN ISOLATED TORNADO ALONG THE FAR NORTHERN SECTIONS OF THE AREA CANNOT BE RULED OUT IN CLOSER PROXIMITY TO THE SURFACE LOW...BUT THE GREATER TORNADO THREAT SHOULD REMAIN NORTH OF OUR AREA AND WILL LEAVE ANY MENTION OUT OF THE HAZARDOUS WEATHER OUTLOOK FOR NOW. THE COLD FRONT AND ASSOCIATED STORMS SHOULD SWEEP SOUTH TO FAR SOUTHERN PORTIONS OF THE FORECAST AREA BY SUNRISE WITH ALL AREAS DRY BY SATURDAY AFTERNOON. A MUCH COOLER AND LESS HUMID AIRMASS WILL FILTER SOUTH BEHIND THE FRONT WITH VERY PLEASANT SUMMER WEATHER CONDITIONS EXPECTED FROM SATURDAY AFTERNOON THROUGH SUNDAY. RETURN SOUTHWESTERLY LOW LEVEL FLOW WILL BECOME RE-ESTABLISHED BY EARLY NEXT WEEK WHICH WILL QUICKLY MODIFY THE AIRMASS AND SUPPORT A MOISTENING ATMOSPHERE AS EARLY AS NEXT MONDAY. THE MID SOUTH SHOULD REMAIN FIRMLY ENTRENCHED IN NORTHWEST FLOW ALOFT THROUGH MUCH OF NEXT WEEK. THIS SHOULD OCCUR AS BLOCKING RIDGES OVER THE NORTH ATLANTIC AND MUCH OF THE WESTERN U.S. REMAINS IN PLACE. A SERIES OF UPPER LEVEL SHORTWAVES MOVING SOUTHEAST ACROSS THE AREA IN THE FLOW ALOFT WILL SPARK CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE EXTENDED FORECAST PERIOD. TIMING AND INTENSITY ISSUES WILL NEED TO BE WORKED OUT AS WE MOVE CLOSER IN TIME TO ANY PARTICULAR MCS EVENT. BELOW AVERAGE TEMPERATURES ARE EXPECTED TO PERSIST THROUGH MUCH OF NEXT WEEK. JLH && .AVIATION... 18Z TAF CYCLE (26/18Z-27/18Z) MOSTLY VFR CONDITIONS WILL OCCUR FOR MUCH OF THIS AFTERNOON OUTSIDE SCATTERED THUNDERSTORM DEVELOPMENT. WINDS THIS AFTERNOON SW 10-12 KTS WITH GUSTS TO 18 KTS EXCEPT WINDS AT KTUP WESTERLY 8 KTS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA FROM THE NORTHWEST BY LATE THIS AFTERNOON AHEAD OF A COLD FRONT AND MOVE ACROSS THE AREA TONIGHT. CONDITIONS LOWERING TO IFR IN THE HEAVIER SHOWERS AND THUNDERSTORMS WITH STRONG AND GUSTY WINDS POSSIBLE. CONVECTION ENDING FOLLOWING PASSAGE OF THE COLD FRONT WITH MVFR CONDITIONS THROUGH SATURDAY MORNING...POSSIBLY IFR AT KJBR LATE TONIGHT AND EARLY SATURDAY MORNING. WINDS TURNING TO THE N TO NW WITH FRONTAL PASSAGE NEAR 12 KTS WITH GUSTS 17-20 KTS DEVELOPING MID TO LATE MORNING SATURDAY. JCL && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 26, 11:49 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1149 AM CDT FRI JUN 26 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271900- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1149 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK FOR SEVERE WEATHER ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PARTS OF WEST TENNESSEE MAINLY NORTH OF A LINE FROM CORNING ARKANSAS TO ALAMO TENNESSEE TO CAMDEN TENNESSEE. THERE IS A SLIGHT RISK ACROSS THE REMAINDER OF THE MID SOUTH TO INCLUDE EAST ARKANSAS...WEST TENNESSEE...AND NORTH MISSISSIPPI. THE PRIMARY SEVERE WEATHER THREAT SHOULD BE DAMAGING WINDS ACROSS THE SLIGHT RISK AREA WITH THE POTENTIAL FOR A HEIGHTENED DAMAGING WIND THREAT ACROSS THE ENHANCED RISK AREA. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. TIMING OF THE SEVERE WEATHER THREAT WILL BE FROM LATE AFTERNOON THROUGH THE EVENING HOURS ACROSS AREAS ALONG AND NORTH OF INTERSTATE 40. THE SEVERE WEATHER THREAT SHOULD BE CONFINED TO THE LATE EVENING AND OVERNIGHT HOURS SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MID SOUTH FROM LATE THIS AFTERNOON THROUGH TONIGHT. PLEASE REPORT ANY SEVERE WEATHER TO INCLUDE WIND DAMAGE TO THE MEMPHIS NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA...OUR WEB PAGE...OR OUR STORM SPOTTER HOTLINE.
In the hours before
Special weather statement, Jun 26, 1:45 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
145 PM CDT FRI JUN 26 2015
MOZ115-TNZ001-261915-
PEMISCOT MO-LAKE TN-
145 PM CDT FRI JUN 26 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 215 PM CDT FOR...
CENTRAL PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
AT 144 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HAYTI HEIGHTS...OR
NEAR HAYTI...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CENTRAL PEMISCOT AND SOUTHWESTERN LAKE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3634 8955 3634 8952 3623 8946 3622 8949
3619 8949 3618 8962 3614 8959 3613 8959
3611 8962 3610 8967 3608 8968 3604 8983
3621 8992 3638 8957
TIME...MOT...LOC 1844Z 245DEG 21KT 3616 8979The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:36 PM CDT | Special Weather Statement | MEG | Lake | 24 min |
| Jun 26, 3:55 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 50 min |
| Jun 26, 4:35 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 40 min |
| Jun 26, 4:50 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 25 min |
| Jun 26, 5:13 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 47 min |
| Jun 26, 5:20 PM CDT | Special Weather Statement | MEG | Madison | 40 min |
| Jun 26, 5:27 PM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 48 min |
| Jun 26, 5:35 PM CDT | Special Weather Statement | MEG | Gibson | 40 min |
| Jun 26, 5:39 PM CDT | Special Weather Statement | MEG | Shelby | 36 min |
| Jun 26, 5:56 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Henry | 94 min |
| Jun 26, 6:01 PM CDT | Special Weather Statement | MEG | Benton, Carroll | 44 min |
| Jun 26, 6:03 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Henderson, Madison | 42 min |
| Jun 26, 6:05 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, McNairy | 40 min |
| Jun 26, 1:10 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 50 min |
| Jun 26, 2:31 PM CDT | Special Weather Statement | MEG | Lawrence, Randolph | 44 min |
| Jun 26, 2:47 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 43 min |
| Jun 26, 3:15 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 45 min |
| Jun 26, 3:22 PM CDT | Special Weather Statement | MEG | Clay | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.